Volume 12, Number 2, April 2006
|Page(s)||216 - 230|
|Published online||22 March 2006|
Degenerate Eikonal equations with discontinuous refraction index
Università degli Studi di Padova,
Dipartimento di Matematica Pura e Applicata,
via Belzoni, 7, 35131 Padova, Italy; email@example.com
Revised: 28 February 2005
Revised: 7 March 2005
We study the Dirichlet boundary value problem for eikonal type equations of ray light propagation in an inhomogeneous medium with discontinuous refraction index. We prove a comparison principle that allows us to obtain existence and uniqueness of a continuous viscosity solution when the Lie algebra generated by the coefficients satisfies a Hörmander type condition. We require the refraction index to be piecewise continuous across Lipschitz hypersurfaces. The results characterize the value function of the generalized minimum time problem with discontinuous running cost.
Mathematics Subject Classification: 35A05 / 35F30 / 49L20 / 49L25
Key words: Geometric optics / viscosity solutions / eikonal equation / minimum time problem / discontinuous coefficients.
© EDP Sciences, SMAI, 2006
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.